Alert archive / Minnesota / Snow Advisories in 2005
Snow Advisory 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this snow advisory at Dec 29, 2005, 4:07 AM CST for 5 counties in North Dakota; 7 counties in Minnesota. It took effect at Dec 29, 2005, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 29, 2005, 4:07 AM CST (10:07 UTC)
- In effect from
- Dec 29, 2005, 6:00 PM CST
- Expired
- Dec 29, 2005, 3:50 PM CST
- In force
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Clay County, MN, Grant County, MN, Hubbard County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 124 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 291007 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 407 AM CST THU DEC 29 2005 ...WINTER WEATHER TO AFFECT THE VALLEY REGION... .WIDESPREAD SNOW IS EXPECTED TO DEVELOP ACROSS EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA LATE THURSDAY AND CONTINUE INTO FRIDAY. THE HEAVIER SNOW AMOUNTS FOR OUR REGION ARE EXPECTED SOUTH OF A LINE FROM VALLEY CITY TO FARGO AND PARK RAPIDS WHERE 3 TO 5 INCHES OF SNOW IS EXPECTED BY FRIDAY EVENING. IN ADDITION TO THE SNOW...NORTH WINDS OF 10 TO 20 MPH ARE EXPECTED ON FRIDAY...WHICH COULD PRODUCE DRIFTING SNOW. A POTENT STORM SYSTEM WILL MOVE OUT OF THE ROCKIES ON THURSDAY. THIS LOW WILL TRACK ACROSS CENTRAL SOUTH DAKOTA AND INTO NORTHERN IOWA BY FRIDAY. WITH THIS TRACK THE HEAVIER SNOW BAND WILL BE SOUTH OF OUR REGION ACROSS NORTHERN SOUTH DAKOTA. MNZ001-002-013>017-022-023-NDZ024-026>030-291115- /O.CAN.KFGF.WS.A.0005.051230T0000Z-051231T0000Z/ WEST POLK-NORMAN-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE 407 AM CST THU DEC 29 2005 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WINTER STORM WATCH. WIDESPREAD LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS EAST CENTRAL AND NORTHEAST NORTH DAKOTA LATE THIS AFTERNOON AND SPREAD INTO NORTHWEST MINNESOTA THIS EVENING AND CONTINUE INTO FRIDAY. SNOWFALL AMOUNTS BY FRIDAY EVENING WILL RANGE FROM AROUND ONE INCH FROM COOPERSTOWN TO MAYVILLE AND BEMIDJI WITH LESS THAN AN INCH TO THE NORTH. $$ MNZ003-024-027>032-040-NDZ038-039-049-052-053-310000- /O.UPG.KFGF.WS.A.0005.051230T0000Z-051231T0000Z/ /O.NEW.KFGF.SN.Y.0002.051230T0000Z-051231T0000Z/ CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 407 AM CST THU DEC 29 2005 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. WIDESPREAD SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHEAST NORTH BY LATE AFTERNOON AND SPREAD INTO WEST CENTRAL MINNESOTA THIS EVENING THE SNOW WILL CONTINUE ACROSS THE AREA WELL INTO FRIDAY. SNOW AMOUNTS FROM 3 TO 5 INCHES OF SNOW ARE EXPECTED BY FRIDAY EVENING SOUTH OF A LINE FROM VALLEY CITY TO FARGO AND PARK RAPIDS. IN ADDITION TO THE SNOW...NORTH WINDS OF 10 TO 20 MPH ARE EXPECTED ON FRIDAY...WHICH COULD PRODUCE DRIFTING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KENNEDY
4 follow-up statements
000 WWUS43 KFGF 291437 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 837 AM CST THU DEC 29 2005 ...FREEZING PRECIPITATION MAKING ROADS SLICK... .A LIGHT COATING OF FREEZING PRECIPITATION CAN BE EXPECTED THIS MORNING. THEN...WIDESPREAD SNOW IS EXPECTED TO DEVELOP ACROSS EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA LATE TODAY INTO FRIDAY. THE HEAVIER SNOW AMOUNTS FOR OUR REGION ARE EXPECTED SOUTH OF A LINE FROM VALLEY CITY TO FARGO TO PARK RAPIDS ...WHERE 3 TO 5 INCHES OF SNOW IS EXPECTED BY FRIDAY EVENING. MNZ003-024-027>032-040-NDZ038-039-049-052-053-291800- /O.NEW.KFGF.ZR.Y.0005.051229T1437Z-051229T1800Z/ /O.CON.KFGF.SN.Y.0002.051230T0000Z-051231T0000Z/ CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 837 AM CST THU DEC 29 2005 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY. A LIGHT COATING OF FREEZING DRIZZLE WILL MAKE ROADS SLICK THIS MORNING ALONG AND SOUTH OF HIGHWAY 200. SLOW DOWN AND ALLOW EXTRA TIME FOR TRAVEL. 3 TO 5 INCHES OF SNOW ARE EXPECTED ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA TONIGHT THROUGH EARLY FRIDAY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ MNZ001-002-004>009-013>017-022-023-NDZ006>008-014>016-024-026>030- 054-291800- /O.NEW.KFGF.ZR.Y.0005.051229T1437Z-051229T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 837 AM CST THU DEC 29 2005 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. A LIGHT COATING OF FREEZING DRIZZLE WILL MAKE ROADS SLICK THIS MORNING NORTH OF HIGHWAY 200. SLOW DOWN AND ALLOW EXTRA TIME FOR TRAVEL. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ GODON
000 WWUS43 KFGF 291748 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1148 AM CST THU DEC 29 2005 ...MIX OF WINTER WEATHER FOR THE REGION THROUGH FRIDAY... .A WINTER STORM WILL MOVE ACROSS THE NORTHERN PLAINS THIS AFTERNOON AND TONIGHT. INITIALLY...FOG AND SOME LIGHT FREEZING DRIZZLE IS EXPECTED ACROSS MUCH OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THROUGH THE AFTERNOON. THEN...WIDESPREAD SNOW IS EXPECTED TO DEVELOP ACROSS EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA LATE TODAY INTO FRIDAY. THE HEAVIER SNOW AMOUNTS FOR OUR REGION ARE EXPECTED SOUTH OF A LINE FROM VALLEY CITY TO FARGO TO PARK RAPIDS...WHERE 3 TO 5 INCHES OF SNOW IS EXPECTED BY FRIDAY EVENING. MNZ003-024-027>032-040-NDZ038-039-049-052-053-300000- /O.CAN.KFGF.ZR.Y.0005.000000T0000Z-051229T1800Z/ /O.NEW.KFGF.WW.Y.0011.051229T1748Z-051230T0000Z/ /O.CON.KFGF.SN.Y.0002.051230T0000Z-051231T0000Z/ CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 1148 AM CST THU DEC 29 2005 ...FREEZING RAIN ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY. AREAS OF FOG AND PATCHY LIGHT DRIZZLE WILL MAKE ROADS SLICK THIS AFTERNOON IN ALONG AND SOUTH OF HIGHWAY 200. SLOW DOWN AND ALLOW EXTRA TIME FOR TRAVEL. 3 TO 5 INCHES OF SNOW ARE EXPECTED ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA TONIGHT THROUGH EARLY FRIDAY EVENING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ001-002-022-023-NDZ006-007-014-015-024-026>030-054-300000- /O.CAN.KFGF.ZR.Y.0005.000000T0000Z-051229T1800Z/ /O.NEW.KFGF.WW.Y.0011.051229T1748Z-051230T0000Z/ WEST POLK-NORMAN-MAHNOMEN-SOUTH CLEARWATER-TOWNER-CAVALIER-BENSON- RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...MADDOCK... LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...ADAMS 1148 AM CST THU DEC 29 2005 ...FREEZING RAIN ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. AREAS OF FOG AND PATCHY LIGHT DRIZZLE WILL MAKE ROADS SLICK THIS MORNING NORTH OF HIGHWAY 200. SLOW DOWN AND ALLOW EXTRA TIME FOR TRAVEL. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ004>009-013>017-NDZ008-016-291900- /O.CAN.KFGF.ZR.Y.0005.000000T0000Z-051229T1800Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-PEMBINA-EASTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...CAVALIER...GRAFTON 1148 AM CST THU DEC 29 2005 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FREEZING RAIN ADVISORY. THE FREEZING PRECIPITATION THAT HAD BEEN CAUSING TRAVEL DIFFICULTIES IN THE CAVALIER...HALLOCK...ROSEAU AND THIEF RIVER FALLS AREA THIS MORNING HAS ENDED. THEREFORE...THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. $$ HOPKINS
000 WWUS43 KFGF 291759 CCA WSWFGF URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAND FORKS ND 1148 AM CST THU DEC 29 2005 ...MIX OF WINTER WEATHER FOR THE REGION THROUGH FRIDAY... .A WINTER STORM WILL MOVE ACROSS THE NORTHERN PLAINS THIS AFTERNOON AND TONIGHT. INITIALLY...FOG AND SOME LIGHT FREEZING DRIZZLE IS EXPECTED ACROSS MUCH OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THROUGH THE AFTERNOON. THEN...WIDESPREAD SNOW IS EXPECTED TO DEVELOP ACROSS EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA LATE TODAY INTO FRIDAY. THE HEAVIER SNOW AMOUNTS FOR OUR REGION ARE EXPECTED SOUTH OF A LINE FROM VALLEY CITY TO FARGO TO PARK RAPIDS...WHERE 3 TO 5 INCHES OF SNOW IS EXPECTED BY FRIDAY EVENING. MNZ003-024-027>032-040-NDZ038-039-049-052-053-300000- /O.CAN.KFGF.ZR.Y.0005.000000T0000Z-051229T1800Z/ /O.NEW.KFGF.WW.Y.0011.051229T1748Z-051230T0000Z/ /O.CON.KFGF.SN.Y.0002.051230T0000Z-051231T0000Z/ CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 1148 AM CST THU DEC 29 2005 ...FREEZING RAIN ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY. AREAS OF FOG AND PATCHY LIGHT DRIZZLE WILL MAKE ROADS SLICK THIS AFTERNOON IN ALONG AND SOUTH OF HIGHWAY 200. SLOW DOWN AND ALLOW EXTRA TIME FOR TRAVEL. 3 TO 5 INCHES OF SNOW ARE EXPECTED ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA TONIGHT THROUGH EARLY FRIDAY EVENING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ001-002-022-023-NDZ006-007-014-015-024-026>030-054-300000- /O.CAN.KFGF.ZR.Y.0005.000000T0000Z-051229T1800Z/ /O.NEW.KFGF.WW.Y.0011.051229T1748Z-051230T0000Z/ WEST POLK-NORMAN-MAHNOMEN-SOUTH CLEARWATER-TOWNER-CAVALIER-BENSON- RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...MADDOCK... LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...ADAMS 1148 AM CST THU DEC 29 2005 ...FREEZING RAIN ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. AREAS OF FOG AND PATCHY LIGHT DRIZZLE WILL MAKE ROADS SLICK THIS AFTERNOON NORTH OF HIGHWAY 200. SLOW DOWN AND ALLOW EXTRA TIME FOR TRAVEL. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ004>009-013>017-NDZ008-016-291900- /O.CAN.KFGF.ZR.Y.0005.000000T0000Z-051229T1800Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-PEMBINA-EASTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...CAVALIER...GRAFTON 1148 AM CST THU DEC 29 2005 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FREEZING RAIN ADVISORY. THE FREEZING PRECIPITATION THAT HAD BEEN CAUSING TRAVEL DIFFICULTIES IN THE CAVALIER...HALLOCK...ROSEAU AND THIEF RIVER FALLS AREA THIS MORNING HAS ENDED. THEREFORE...THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. $$ HOPKINS
000 WWUS43 KFGF 292150 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 350 PM CST THU DEC 29 2005 ...MIX OF WINTER WEATHER EXPECTED TONIGHT THROUGH FRIDAY... .A MIXTURE OF FREEZING RAIN...SLEET AND SNOW WILL OCCUR ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA TONIGHT INTO FRIDAY. INITIALLY...SOME FREEZING RAIN AND SLEET WILL AFFECT PORTIONS OF SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA INTO THE EARLY EVENING. THEN...THE PRECIPITATION WILL CHANGE TO SNOW. 4 TO 8 INCHES OF SNOW ARE EXPECTED SOUTH OF A LINE FROM LISBON TO DETROIT LAKES TO PARK RAPIDS. SNOW AMOUNTS WILL TAPER OFF TO THE NORTH OF THIS LINE. MNZ003-024-027-028-NDZ038-039-310000- /O.CAN.KFGF.SN.Y.0002.051230T0000Z-051231T0000Z/ /O.EXT.KFGF.WW.Y.0011.000000T0000Z-051231T0000Z/ CLAY-HUBBARD-WEST BECKER-EAST BECKER-BARNES-CASS- INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...VALLEY CITY...FARGO 350 PM CST THU DEC 29 2005 ...SNOW ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE SNOW ADVISORY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST FRIDAY. SOME LIGHT FREEZING DRIZZLE IS POSSIBLE ALONG A VALLEY CITY TO FARGO MOORHEAD TO PARK RAPIDS LINE EARLY THIS EVENING. THE FREEZING PRECIPITATION WILL MIX WITH AND CHANGE TO SNOW THIS EVENING AND CONTINUE INTO FRIDAY. 2 TO 5 INCHES OF SNOW ARE EXPECTED ALONG THIS CORRIDOR. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ029>032-040-NDZ049-052-053-310000- /O.UPG.KFGF.WW.Y.0011.000000T0000Z-051230T0000Z/ /O.UPG.KFGF.SN.Y.0002.051230T0000Z-051231T0000Z/ /O.NEW.KFGF.WS.W.0005.051229T2150Z-051231T0000Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER... WAHPETON 350 PM CST THU DEC 29 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SOME FREEZING RAIN AND SLEET IS EXPECTED ALONG A LISBON TO WAHPETON BRECKENRIDGE TO WADENA LINE EARLY THIS EVENING. ROADS WILL BECOME TREACHEROUS QUICKLY THIS EVENING...ESPECIALLY SECONDARY ROADS. THE FREEZING PRECIPITATION WILL MIX WITH AND CHANGE TO SNOW THIS EVENING AND CONTINUE INTO FRIDAY. 4 TO 8 INCHES OF SNOW ARE EXPECTED ALONG THIS CORRIDOR. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ001-002-022-023-NDZ006-007-014-015-024-026>030-054-300600- /O.EXT.KFGF.WW.Y.0011.000000T0000Z-051230T0600Z/ WEST POLK-NORMAN-MAHNOMEN-SOUTH CLEARWATER-TOWNER-CAVALIER-BENSON- RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...MADDOCK... LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...ADAMS 350 PM CST THU DEC 29 2005 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... AREAS OF FOG AND PATCHY LIGHT FREEZING DRIZZLE WILL KEEP ROADS SLICK EARLY THIS EVENING ALONG AND NORTH OF HIGHWAY 200. THE PRECIPITATION WILL CHANGE TO SNOW THIS EVENING...WITH 1 TO 4 INCHES OF SNOW POSSIBLE BY FRIDAY AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GODON
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this snow advisory went out at Dec 29, 3:55 AM CST, 12 minutes earlier.
Area forecast discussion, Dec 29, 3:55 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
355 AM CST THU DEC 29 2005
.CURRENT OBSERVATIONAL OVERVIEW...
09Z SURFACE ANALYSIS DEPICTED LOW PRESSURE OVER NORTHEAST WYOMING WITH
ASSOCIATED INVERTED TROUGH AXIS INTO EASTERN NORTH DAKOTA. STRONGEST
PRESSURE FALLS AHEAD OF LOW CENTER WERE EVIDENT ACROSS THE WESTERN
DAKOTAS SUGGESTING FEATURE SHOULD PULL EAST INTO SOUTH DAKOTA TODAY.
LATEST WATER VAPOR IMAGERY SHOWED MAIN UPPER LEVEL JET AXIS FROM
LAKE WINNIPEG TO THE GULF COAST WITH CWFA IN THE FAVORABLE RIGHT
REAR QUAD OF JET MAX. EXAMINATION OF OBSERVATIONAL NETWORK INDICATED
LOW CIGS AND POCKETS OF DENSE FOG FROM THE SOUTHERN RED RIVER VALLEY
INTO ADJACENT WEST CENTRAL MINNESOTA COUNTIES.
.SHORT TERM...
FOR STARTERS WILL ALLOW DENSE FOG ADVISORY EXPIRE AT 4AM WITH LATEST
SURFACE OBSERVATIONS INDICATING DENSE FOG AREAL COVERAGE BECOMING MORE
PATCHY IN NATURE. ACTIVE PERIOD SHAPING UP FOR PORTIONS OF CWFA DURING
THE NEXT 24 TO 36 HOURS AS LOW PRESSURE OVER THE NORTHERN ROCKIES WORKS
EAST SOUTHEAST TO THE VICINITY OF NORTH CENTRAL IOWA BY FRIDAY AFTERNOON.
MODEL CONSENSUS HAS PRETTY MUCH COME AROUND TO THIS SOLUTION. BASED ON
THIS PROJECTED TRACK SOUTHERN PORTION OF CWFA AT GREATEST RISK FOR
SEVERAL INCHES OF SNOW FROM THIS AFTERNOON INTO FRIDAY. BASED ON THIS
SCENARIO HAVE OPTED TO CANCEL WINTER STORM WATCH FOR CWFA AND ISSUE
A SNOW ADVISORY ALONG AND SOUTH OF A VALLEY CITY TO FARGO TO PARK RAPIDS
LINE FOR TONIGHT INTO FRIDAY. SHOULD BE A RATHER SHARP CUTOFF TO THE
SNOW BAND ACROSS CWFA WITH AREAS FROM GRAND FORKS NORTHWARD SEEING LESS
THAN AN INCH. REALLY DO NOT SEE ANY STRONG WINDS ON THE BACKSIDE OF THE
LOW CENTER FRIDAY AFTERNOON AND NIGHT AS FEATURE STARTS TO FILL OVER THE
CENTRAL GREAT LAKES. IN THE WAKE OF STORM A MODEST SHOT OF COLD ADVECTION
WILL WORK INTO REGION WITH TEMPERATURES SOMEWHAT COLDER FOR THE UPCOMING
HOLIDAY WEEKEND.
.LONG TERM...
NO CHANGES PLANNED TO THE EXTENDED ATTM.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY FOR
NDZ038-NDZ039-NDZ049-NDZ052-NDZ053.
MN...SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY FOR
MNZ003-MNZ024-MNZ027-MNZ028-MNZ029-MNZ030-MNZ031-MNZ032-
MNZ040.
&&
BERGHazardous weather outlook, Dec 28, 3:36 PM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 336 PM CST WED DEC 28 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 336 PM CST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW BRIEF PERIODS OF LIGHT FREEZING DRIZZLE WILL FALL ACROSS EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. THE FREEZING DRIZZLE MAY CAUSE ICY ROAD AND SIDEWALK CONDITIONS ESPECIALLY ON UNTREATED SURFACES OVERNIGHT. IN ADDITION...PATCHES OF DENSE FOG WILL PERSIST...BRIEFLY REDUCING THE VISIBILITY TO UNDER ONE QUARTER MILE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. THIS WATCH COVERS THE AREA ALONG AND SOUTH OF A NEW ROCKFORD TO GRAND FORKS TO THIEF RIVER FALLS TO BEMIDJI LINE. WIDESPREAD SNOW IS EXPECTED TO DEVELOP ACROSS EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA LATE THURSDAY AND CONTINUE INTO FRIDAY. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE LIKELY BY LATE FRIDAY. AFTER THIS STORM NO HAZARDOUS WEATHER IS ANTICIPATED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOW ANTICIPATED. EWENS
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:30 PM CST | Dense Fog Advisory | FGF | Barnes, Benson, Cavalier, Eddy, Griggs, Nelson and 6 more | 10 hr |
| Dec 29, 8:37 AM CST | Freezing Rain Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 3 hr |
| Dec 29, 11:48 AM CST | Winter Weather Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 10 more | 24 hr |
| Dec 29, 3:50 PM CST | Winter Storm Warning | FGF | Barnes, Cass, Ransom, Richland, Sargent | 20 hr |
Nearby
Snow Advisories in Minnesota, 2005Snow Advisories in North Dakota, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.